Alert archive / South Dakota / Wind Advisories in 2015
Wind Advisory 8, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Mar 25, 2015, 3:34 AM CDT for 9 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Mar 25, 2015, 7:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2015, 3:34 AM CDT (08:34 UTC)
- In effect from
- Mar 25, 2015, 7:00 AM CDT
- Expired
- Mar 25, 2015, 6:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 99 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
610 WWUS73 KABR 250834 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 334 AM CDT WED MAR 25 2015 ...STRONG NORTHWEST WINDS TODAY... MNZ039-046-SDZ006>008-011-019>023-252300- /O.NEW.KABR.WI.Y.0008.150325T1200Z-150325T2300Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON- GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE 334 AM CDT WED MAR 25 2015 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT THIS EVENING. * TIMING...STRONG NORTHWEST WINDS THROUGH EARLY EVENING. * WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SERR
2 follow-up statements
250 WWUS73 KABR 251940 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 240 PM CDT WED MAR 25 2015 ...STRONG NORTHWEST WINDS CONTINUING THIS AFTERNOON... MNZ039-046-SDZ006>008-011-019>023-252300- /O.CON.KABR.WI.Y.0008.000000T0000Z-150325T2300Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON- GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE 240 PM CDT WED MAR 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * TIMING...STRONG NORTHWEST WINDS THROUGH LATE AFTERNOON. * WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
421 WWUS73 KABR 252257 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 557 PM CDT WED MAR 25 2015 MNZ039-046-SDZ006>008-011-019>023-260000- /O.EXP.KABR.WI.Y.0008.000000T0000Z-150325T2300Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON- GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE 557 PM CDT WED MAR 25 2015 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... THE STRONG NORTHWEST WINDS ARE BEGINNING TO SUBSIDE. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. LOOK FOR BREEZY CONDITIONS TO PERSIST FOR A FEW MORE HOURS INTO THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Mar 25, 12:34 AM CDT, 3 hours earlier.
Area forecast discussion, Mar 25, 12:34 AM CDT, 3 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1234 AM CDT WED MAR 25 2015 .UPDATE... ISSUED AT 913 PM CDT TUE MAR 24 2015 THE GOING FORECAST APPEARS TO BE IN GOOD SHAPE. RADAR SHOWS A FEW ELEVATED ECHOES SCOOTING INTO EASTERN SODAK...BUT LIKELY ON SPRINKLES AT BEST REACHING THE GROUND. STILL WAITING ON THIS COLD FRONT TO PUSH THROUGH ABERDEEN AND SWITCH WINDS AROUND TO THE NORTHWEST. LOW STRATUS/FOG CONTINUES ACROSS FAR NORTHEAST SODAK AND WILL PROBABLY STICK AROUND UNTIL 3 OR 4AM CDT ON WEDNESDAY BEFORE NORTHWEST WINDS SET UP AND START TO SCOUR OUT THE LOW LEVEL MOISTURE IN PLACE. STILL LOOKS POTENTIALLY ADVISORY STRENGTH WINDY ACROSS THE EASTERN HALF OF THE CWA ON WEDNESDAY. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 328 PM CDT TUE MAR 24 2015 DRY SLOT HAS DOMINATED TODAY WITH AREAS ALONG AND WEST OF THE JAMES VALLEY STAYING DRY. A SOLID BAND OF PRECIP WHICH AFFECTED AREAS EAST OF THE JAMES VALLEY IS ABOUT READY TO EXIT THE CWA AND HAVE ADJUSTED POPS ACCORDINGLY UP THROUGH 00Z...BY WHICH ALL PRECIP SHOULD HAVE EXITED THE FORECAST AREA. WINDS ARE STILL BLOWING PRETTY GOOD AND HAVE BEEN IN AND OUT OF LOW END ADVISORY LEVELS ON THE SUSTAINED PART. WILL SEE A SLOW DECREASE IN WIND SPEEDS TONIGHT BUT GRADIENT ASSOCIATED WITH THE LOW WILL STILL KEEP THEM SOMEWHAT BREEZY. LOOKING AHEAD TO TOMORROW...STILL EXPECTING RATHER GUSTY NORTHWEST WINDS ON THE BACK SIDE OF THE DEPARTING LOW. COULD BE CLOSE TO WIND ADVISORY LEVELS SO WILL HAVE TO KEEP AN EYE ON THIS. OTHERWISE...CWA LOOKS TO BE DRY BUT HAVE MAINTAINED JUST A SLIGHT CHANCE POP ALONG THE NORTHEAST FRINGE TO ACCOUNT FOR ANY WRAP AROUND MOISTURE FROM THE LOW. ALTHOUGH...ALL MODELS NOW SUGGEST IT SHOULD REMAIN NORTH OF THE CWA AND WOULD NOT BE SURPRISED IF THESE SLIGHT CHANCES WERE YANKED ON THE NEXT FORECAST CYCLE. SFC HIGH PRESSURE THEN BEGINS BUILDING SOUTH ACROSS THE REGION THURSDAY THROUGH THURSDAY NIGHT...BRINGING CHILLY TEMPERATURES ACROSS THE EASTERN CWA. BAROCLINIC ZONE SETS UP OVER WESTERN/CENTRAL SD THURSDAY WITH WEAK ENERGY ALOFT. MODELS GENERATING SOME LIGHT QPF AND HAVE INTRODUCED SOME SLIGHT CHANCE POPS OVER THE WESTERN CWA DURING THE DAY THURSDAY. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 328 PM CDT TUE MAR 24 2015 STRONG NORTHWEST FLOW ALOFT AND COOL SFC HIGH PRESSURE WILL KEEP TEMPS ON THE COOLISH SIDE FRIDAY. SOME LIGHT PRECIP SHOWING UP IN THE MODELS DUE TO WEAK WARM AIR ADVECTION SO SMALL POPS LOOK OK FOR FRIDAY. ACTIVE FLOW PATTERN WILL PUSH THE RIDGE INTO THE AREA SATURDAY WITH WARMER TEMPS REMAINING IN THE FORECAST. A STRONGER WAVE WILL QUICKLY MOVE ACROSS THE AREA BY SATURDAY EVENING BRINGING A CHANCE OF SHOWERS TO THE AREA. MODELS ARE GETTING A BIT STRONGER WITH THIS FEATURE BUT ITS STILL A WAYS OUT FOR A HIGH CONFIDENCE OF PRECIPITATION. SOUTHERLY WINDS WILL BE BREEZY SATURDAY AHEAD OF THIS WAVE. COOLER AND WINDY FOR SUNDAY...THEN WARMING AGAIN AS FLAT RIDGE REBOUNDS INTO THE AREA FOR MONDAY AND TUESDAY. PERIOD LOOKS TO BE MOSTLY DRY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1231 AM CDT WED MAR 25 2015 OVER THE NEXT SEVERAL HOURS...KABR AND KATY WILL SEE WINDS SWITCH AROUND TO THE NORTHWEST. ALSO EXPECTING SUB-VFR STRATUS CURRENTLY IN NORTH DAKOTA TO SWEEP DOWN INTO SOUTH DAKOTA TONIGHT INTO WEDNESDAY MORNING...WITH KMBG/KABR AND KATY MAINTAINING AT THIS TIME THE HIGHEST PROBABILITIES OF SEEING SUB-VFR STRATUS BEFORE THE END OF THE TAF VALID PERIOD. NORTHWEST BREEZES SHOULD PICK UP BY WEDNESDAY MORNING...BECOMING RATHER STRONG ACROSS EASTERN SOUTH DAKOTA. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...DORN SHORT TERM...TMT LONG TERM...SCARLETT AVIATION...WISE
Hazardous weather outlook, Mar 24, 3:45 PM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 345 PM CDT TUE MAR 24 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-252045- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 345 PM CDT TUE MAR 24 2015 /245 PM MDT TUE MAR 24 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY NORTHWEST WINDS ARE FORECAST ON WEDNESDAY WITH SUSTAINED SPEEDS FROM 25 TO 30 MPH AND GUSTS CLOSE TO 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TMT
Nearby
Wind Advisories in South Dakota, 2015Wind Advisories in Minnesota, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.